IN PERSON: Narcan Training -- Learn How To Reverse An Opioid Overdose
Tuesday, September 272:00—3:00 PMMeeting RoomTewksbury Public Library300 Chandler Street, Tewksbury, MA, 01876
Learn how to administer Narcan in this training from Kathryn Bergeron and Maria Ruggiero, both with the Front Line Initiative, a regional police mental health collaborative consisting of the police departments of Tewksbury, Billerica, Chelmsford, Dracut & Tyngsborough. Free Narcan will be distributed to participants.
Why should you carry Narcan, even if you don't know anyone living with addiction? Because the face of the opioid crisis is changing. Fentanyl is much stronger than heroin and even more deadly. A tiny dose can cause a deadly overdose. Recently, fentanyl has been found in marijuana and fake pills; people use these substances without realizing that they are at risk of an opioid overdose. In 2015, nearly 17% (about 3 of every 20) of high schoolers surveyed said that they had used prescription medication that was not prescribed to them. After alcohol and cannabis, prescription pills are the most commonly misused substance for teens and young adults. Now, fake, and potentially deadly, look-alikes are being made to appear identical to real prescription medications like Adderall and Xanax. Often these pills contain a life-threatening dose of fentanyl. If an overdose happens, seconds count. Narcan is simple to use and can reverse an overdose, buying time to get a person to the hospital. You never know whose life you might save by carrying Narcan.
Register for the 2pm training below. This training will also be repeated at 7pm tonight for those not available during the day.
Registration for this event has now closed.